Mod 2 normal numbers and skew products

Geon Ho Choe, Toshihiro Hamachi, Hitoshi Nakada

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

Let E be an interval in the unit interval [0, 1). For each x ∈ [0, 1) define dn (x) ∈ {0, 1} by dn(x):= ∑i=1 n 1E({2i-1x}) (mod 2), where {t} is the fractional part of t. Then x is called a normal number mod 2 with respect to E if N-1n=1 N dn (x) converges to 1/2. It is shown that for any interval E ≠ (1/6, 5/6) a.e. x is a normal number mod 2 with respect to E. For E = (1/6, 5/6) it is proved that N-1n=1 N dn (x) converges a.e. and the limit equals 1/3 or 2/3 depending on x.

Original languageEnglish
Pages (from-to)53-60
Number of pages8
JournalStudia Mathematica
Volume165
Issue number1
Publication statusPublished - 2004
Externally publishedYes

Fingerprint

Normal number
Skew Product
Interval
Converge
Fractional Parts
Unit

Keywords

  • Coboundary
  • Ergodicity
  • Mod 2 normal number
  • Skew product

ASJC Scopus subject areas

  • Mathematics(all)

Cite this

Choe, G. H., Hamachi, T., & Nakada, H. (2004). Mod 2 normal numbers and skew products. Studia Mathematica, 165(1), 53-60.

Mod 2 normal numbers and skew products. / Choe, Geon Ho; Hamachi, Toshihiro; Nakada, Hitoshi.

In: Studia Mathematica, Vol. 165, No. 1, 2004, p. 53-60.

Research output: Contribution to journalArticle

Choe, GH, Hamachi, T & Nakada, H 2004, 'Mod 2 normal numbers and skew products', Studia Mathematica, vol. 165, no. 1, pp. 53-60.
Choe GH, Hamachi T, Nakada H. Mod 2 normal numbers and skew products. Studia Mathematica. 2004;165(1):53-60.
Choe, Geon Ho ; Hamachi, Toshihiro ; Nakada, Hitoshi. / Mod 2 normal numbers and skew products. In: Studia Mathematica. 2004 ; Vol. 165, No. 1. pp. 53-60.
@article{9a6bd995d6a1443ba0d752aeb87d7360,
title = "Mod 2 normal numbers and skew products",
abstract = "Let E be an interval in the unit interval [0, 1). For each x ∈ [0, 1) define dn (x) ∈ {0, 1} by dn(x):= ∑i=1 n 1E({2i-1x}) (mod 2), where {t} is the fractional part of t. Then x is called a normal number mod 2 with respect to E if N-1 ∑n=1 N dn (x) converges to 1/2. It is shown that for any interval E ≠ (1/6, 5/6) a.e. x is a normal number mod 2 with respect to E. For E = (1/6, 5/6) it is proved that N-1 ∑n=1 N dn (x) converges a.e. and the limit equals 1/3 or 2/3 depending on x.",
keywords = "Coboundary, Ergodicity, Mod 2 normal number, Skew product",
author = "Choe, {Geon Ho} and Toshihiro Hamachi and Hitoshi Nakada",
year = "2004",
language = "English",
volume = "165",
pages = "53--60",
journal = "Studia Mathematica",
issn = "0039-3223",
publisher = "Instytut Matematyczny",
number = "1",

}

TY - JOUR

T1 - Mod 2 normal numbers and skew products

AU - Choe, Geon Ho

AU - Hamachi, Toshihiro

AU - Nakada, Hitoshi

PY - 2004

Y1 - 2004

N2 - Let E be an interval in the unit interval [0, 1). For each x ∈ [0, 1) define dn (x) ∈ {0, 1} by dn(x):= ∑i=1 n 1E({2i-1x}) (mod 2), where {t} is the fractional part of t. Then x is called a normal number mod 2 with respect to E if N-1 ∑n=1 N dn (x) converges to 1/2. It is shown that for any interval E ≠ (1/6, 5/6) a.e. x is a normal number mod 2 with respect to E. For E = (1/6, 5/6) it is proved that N-1 ∑n=1 N dn (x) converges a.e. and the limit equals 1/3 or 2/3 depending on x.

AB - Let E be an interval in the unit interval [0, 1). For each x ∈ [0, 1) define dn (x) ∈ {0, 1} by dn(x):= ∑i=1 n 1E({2i-1x}) (mod 2), where {t} is the fractional part of t. Then x is called a normal number mod 2 with respect to E if N-1 ∑n=1 N dn (x) converges to 1/2. It is shown that for any interval E ≠ (1/6, 5/6) a.e. x is a normal number mod 2 with respect to E. For E = (1/6, 5/6) it is proved that N-1 ∑n=1 N dn (x) converges a.e. and the limit equals 1/3 or 2/3 depending on x.

KW - Coboundary

KW - Ergodicity

KW - Mod 2 normal number

KW - Skew product

UR - http://www.scopus.com/inward/record.url?scp=5644229918&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=5644229918&partnerID=8YFLogxK

M3 - Article

AN - SCOPUS:5644229918

VL - 165

SP - 53

EP - 60

JO - Studia Mathematica

JF - Studia Mathematica

SN - 0039-3223

IS - 1

ER -